Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 19, 2006

June 19, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 19, 1:55 PM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 1:55 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...

ACTIVE CONVECTIVE WEATHER ACROSS THE SUSQ VALLEY EXPECTED TO WIND
DOWN BY EARLY THIS EVENING ACROSS THE EAST...WITH ANOTHER ROUND OF
SCATTERED TSRA EXPECTED TO APPROACH OUR WRN MTN ZONES SHORTLY AFTER
00Z.

THE RIGHT ENTRANCE REGION OF A NEARLY N/S 75-80 KT 300 HPA JET WILL
DRAG EAST ACROSS THE SUSQ VALLEY LATE THIS AFTERNOON. HIGH -20C
HEIGHT WILL PREVENT A SIGNIFICANT HAIL THREAT WITH MOST OF THE
TSRA...BUT A BELT OF MODERATELY STRONG...MEAN 850-700 HPA WINDS OF
30-35 KTS WILL SUPPORT ORGANIZED CLUSTERS OF MULTICELL STORMS WITH
MINI BOW ECHOES...AN EVEN A FEW BRIEF SUPERCELLS AS 0-3KM HELICITY
VALUES APPROACH 150 M2/S2 WHERE LLVL WINDS ARE LOCALLY BACKED SOME
VALLEYS.

ELSEWHERE ACROSS CENTRAL PENN...EARLIER RAIN AND WEAK LLVL RIDGING
IN ITS WAKE WILL BRING GRADUAL LATE DAY CLEARING. BACK EDGE OF
THICKER LAYERED CLOUDS ARE MOVING EAST AT 18KT AND WILL REACH A LINE
FROM KELM TO KIPT AND KAOO BETWEEN 21Z AND 2130Z. WINDS LATE TODAY
WILL BE GENERALLY UNDER 10 MPH FROM THE WEST TO SW WITH TEMPS
BETWEEN 70 AND 75.

THE SECONDARY SHORTWAVE DROPPING SE AT AROUND 40KT FROM THE UPPER
MIDWEST WILL SUPPORT THE SCTD WRN/NW PENN STORMS EARLY TONIGHT VIA
ENHANCED UVVEL BENEATH THE LEFT EXIT REGION OF ITS ASSOCIATED
75-80KT SPEED MAX. IT APPEARS THAT THE MAIN FOCUS OF THE LIFT SHOULD
BE ACROSS THE LAUREL HIGHLANDS IN THE 00Z-04Z TIMEFRAME. ACROSS THE
EAST...ANY PRECIP LATER TONIGHT WILL LIKELY LACK MUCH MORE THAN A
RUMBLE OR TWO OF THUNDER.

THE BEST WEATHER FOR ANY OUTDOOR ACTIVITIES THIS WEEK APPEARS TO BE
LATE TUESDAY...AND MUCH OF WEDNESDAY /ESPECIALLY ACROSS THE CENTRAL
AND EAST/ BEFORE A BAND OF INCREASING THETA-E ADVECTION BRINGS
SCATTERED SHOWERS AND THUNDERSTORMS. THE LATE DAY/EARLY NIGHT TIME
TIMING OF THE INCREASED ISENTROPIC LIFT AND MID LVL INSTABILITY
FAVORS THE WRN HALF OF THE CWA FOR THE BETTER CHC OF RAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

FOR LATE THIS WEEK THROUGH THE UPCOMING WEEKEND...MEDIUM RANGE
MODELS AND ENSEMBLE PREDICTION SYSTEMS POINT TWD A CHC FOR SHOWERS
AND TSRA /MAINLY THE AFTERNOON AND EARLY NIGHTTIME VARIETY/ EACH DAY
AS A LLVL BOUNDARY WILL STAY LOCATED NEAR OR JUST SOUTH OF THE
MASON/DIXON LINE. SLIGHTLY HIGHER POPS WERE WEIGHTED TO THE SE 1/2
OF THE CWA LATE SATURDAY THROUGH MONDAY.

FURTHERMORE...AFTERNOON POPS NEAR 40 PERCENT THURSDAY AND FRIDAY
COULD ACTUALLY BE ON THE LOW SIDE...PARTICULARLY ACROSS THE LOWER
SUSQ VALLEY WHERE 6HR HOUR 12Z MREF POPS FOR 0.10 INCH ARE HIGHER
THAN 70 PERCENT.

AS FOR TEMPS...CONSIDERING THE LOCATION OF THE CHC POPS VIA THE EPS
WITH A MEAN GREAT LAKES AND NE US TROUGH AND THE AFOREMENTIONED
PROXIMITY OF A LLVL BOUNDARY...I DECIDED TO LEAN TWD THE LOWER END
OF THE RANGE OF ENSEMBLE MOS MAXS. THIS SPREAD BETWEEN MAX AND MINS
/FOR HIGH TEMPS/ INCREASES TO 10-13F FOR SUNDAY AND
MONDAY...CONFIRMING THE POTENTIAL FOR THICKER CLOUD COVER AND
SHOWERS NORTH OF THE LLVL BOUNDARY.

&&

.AVIATION...

PREFRONTAL BAND OF SHOWERS PRODUCING WIDESPREAD MVFR AND LCL IFR
CIGS/VSBYS CENTRAL AND ERN RTES THROUGH 21Z. MVFR CIGS WITH SCT VFR
CIGS LATE THIS AFTERNOON AND EVENING ACROSS MOST RTES BEFORE COLD
FRONT APPROACHES LATE THIS EVENING AND OVERNIGHT. WILL KEEP CB IN
FOR MUCH OF THIS TIME AS A RESULT...WITH CIGS RETURNING TO MVFR MOST
LOCATIONS. SHRA ACTIVITY WILL CONTINUE INTO TUESDAY MORNING AS THE
TRAILING UPPER DISTURBANCE TRACKS ACROSS CENTRAL PA FROM WEST TO
EAST. WIDESPREAD MVFR CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE
AFTERNOON.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LAMBERT
LONG TERM...LAMBERT
AVIATION...DEVOIR
Hazardous weather outlook, Jun 19, 2:18 AM EST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 AM EDT MON JUN 19 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-200730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
318 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS PLACED ALL OF CENTRAL PENNSYLVANIA IN A SLIGHT RISK
OF SEVERE WEATHER TODAY.

AN UPPER LEVEL TROUGH WILL CROSS THE STATE DURING THE MID-DAY
HOURS AND DEVELOP WIDESPREAD SHOWERS AND THUNDERSTORMS. THE HUMID
AIRMASS TO THE EAST AND SOUTH OF THIS TROUGH HAS THE POTENTIAL TO
FUEL THUNDERSTORMS THAT CAN MAKE DAMAGING WIND GUSTS OVER 55 MPH
AND SMALL HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE TO
THE EAST OF A COUDERSPORT TO STATE COLLEGE TO BEDFORD LINE.

SOME OF THE THUNDERSTORMS MAY ALSO MAKE HEAVY RAIN...AS THEY
WILL MOVE SLOWLY TO THE NORTHEAST. ALSO...AREAS THAT RECEIVE
MULTIPLE THUNDERSTORMS COULD DEVELOP MINOR FLOODING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE...AT
WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM LATE MORNING INTO THE LATE
EVENING HOURS. SPOTTERS PLEASE REPORT ANY STORM DAMAGE...HIGH WIND
GUSTS OR HAIL.

DANGELO

In the hours before

Local storm report, Jun 19, 1:53 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     SELINSGROVE             40.80N 76.87W
06/19/2006                   SNYDER             PA   LAW ENFORCEMENT

            WIRES DOWN.

&&

GAD
Special weather statement, Jun 19, 3:30 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT MON JUN 19 2006

PAZ066-192100-
LANCASTER-
430 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER COUNTY THROUGH
5 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF SHILLINGTON TO 4 MILES SOUTHEAST OF LEOLA TO 4 MILES
NORTHWEST OF OXFORD...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL
BE NEAR GAP AROUND 440 PM AND CHURCHTOWN AROUND 445 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 291 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
322...STATE ROAD 41.

BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STORMS.

FORECASTER: LAMBERT
Special weather statement, Jun 19, 5:09 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT MON JUN 19 2006

PAZ004-192315-
WARREN-
609 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
JAMESTOWN TO 23 MILES NORTH OF SUGARCREEK TO 10 MILES WEST OF
SUGARCREEK...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
BEAR LAKE AND SPRING CREEK AROUND 630 PM...SUGAR GROVE AND
YOUNGSVILLE AROUND 645 PM...WARREN AND RUSSELL AROUND 700 PM...AND
KINZUA DAM AND SHEFFIELD AROUND 715 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...AND STATE ROAD 59.

BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS AS THEY MOVE ACROSS WARREN COUNTY BETWEEN 630 PM AND 730 PM.

FORECASTER:  RXR/
Special weather statement, Jun 19, 6:02 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
702 PM EDT MON JUN 19 2006

PAZ005-010-200000-
ELK-MCKEAN-
702 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL AFFECT ELK AND MCKEAN COUNTIES...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF JAMESTOWN TO 14 MILES SOUTHWEST OF WARREN TO 9 MILES NORTH OF
CLARION...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
LUDLOW AROUND 720 PM...WETMORE AROUND 725 PM...KANE...JAMES CITY
AROUND 730 PM...WESTLINE...PORTLAND MILLS...MARSHBURG AROUND 735
PM...WILCOX...RIDGWAY AND MOUNT JEWETT AROUND 745 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD
120...STATE ROAD 255...STATE ROAD 446.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN AS THESE STORMS MOVE THROUGH ELK AND MCKEAN
COUNTIES BETWEEN 715 PM AND 815 PM.

FORECASTER:  RXR
Special weather statement, Jun 19, 6:24 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT MON JUN 19 2006

PAZ017-200130-
CLEARFIELD-
724 PM EDT MON JUN 19 2006

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY BETWEEN 8 PM
AND 9 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
BROOKVILLE TO 5 MILES WEST OF BROOKVILLE TO 8 MILES NORTHEAST OF
KITTANNING...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TREASURE LAKE...DUBOIS AROUND 800 PM...TROUTVILLE...ROCKTON AROUND
815 PM...S.B. ELLIOT STATE PARK...PARKER DAM STATE PARK AROUND 830
PM...WOODLAND...IRVONA AROUND 845 PM...WALLACETON AND RAMEY AROUND
900 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 136.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...MAINLY ACROSS
THE WESTERN PART OF THE COUNTY FROM DUBOIS...SOUTH TO BURNSIDE. THE
STORMS ARE EXPECTED TO GRADUALLY WEAKEN AS THEY MOVE INTO THE
EASTERN END OF THE COUNTY...NEAR LECONTES MILLS...WALLACETON AND
HOUTZDALE.

EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT

The radar

The Buffalo radar (KBUF), 122 km away, was scanning. The volume nearest the first event began at 23:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McKean

When
June 19, 6:40 PM EST
Where
McKean County, 3 mi W of Marshburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -78.817

Thunderstorm winds knocked down large trees across Route 59 about 3 miles West of Marshburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517883.